Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 12, 2007, 5:42 PM CDT for Saunders County, Nebraska. It took effect at Aug 12, 2007, 5:47 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2007, 5:42 PM CDT (22:42 UTC)
- In effect from
- Aug 12, 2007, 5:47 PM CDT
- Expired
- Aug 12, 2007, 9:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Saunders County, NE
The radar
The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3259 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 122247 FFWOAX NEC155-130245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 542 PM CDT SUN AUG 12 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 945 PM CDT * AT 538 PM CDT...LAW ENFORCEMENT REPORTED WATER OVER THE HIGHWAY 92 AND COUNTY ROAD 22 INTERSECTION NEAR WESTON. RADAR INDICATES UP TO 2 INCHES OF RAIN HAS FALLEN IN THE AREA IN A SHORT PERIOD OF TIME. FLASH FLOODING IS LIKELY ALONG WAHOO CREEK AND ITS TRIBUTARIES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTON... WAHOO...ITHACA...ASHLAND...PRAGUE AND MEAD DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT UTILITY VEHICLES. LAT...LON 4105 9691 4104 9631 4125 9637 4142 9689 $$ POLLACK
2 follow-up statements
000 WGUS73 KOAX 130012 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 708 PM CDT SUN AUG 12 2007 NEC155-130245- SAUNDERS NE- 708 PM CDT SUN AUG 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SAUNDERS COUNTY... AT 704 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING CONTINUED IN THE WESTON AREA...AND THAT SEVERAL BRIDGES HAD BEEN WASHED OUT ON COUNTY ROADS. A NARROW LINE OF THUNDERSTORMS WAS STILL PRODUCING HEAVY RAIN NEAR MALMO. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTON... YUTAN...WAHOO...PRAGUE AND MEAD MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. OBEY ALL ROAD CLOSURE SIGNS. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4105 9691 4104 9631 4125 9637 4142 9689 $$ POLLACK
000 WGUS73 KOAX 130242 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 941 PM CDT SUN AUG 12 2007 NEC155-130251- SAUNDERS NE- 941 PM CDT SUN AUG 12 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR SAUNDERS COUNTY... THUNDERSTORMS HAVE LONG MOVED OUT OF THE COUNTY AND ADDITIONAL RAINFALL IS NOT EXPECTED. NO RECENT REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4105 9691 4104 9631 4125 9637 4142 9689 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 5:19 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 12, 5:19 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
519 PM CDT SUN AUG 12 2007
.DISCUSSION...
MCS HAS DEVELOPED EXPLOSIVELY THIS AFTN AND IS NOW TURNING ESE
TOWARD THE RICHEST SOURCE OF LOW LVL MOISTURE/CAPE OVER SE NEB AND
SW IA. ALTHOUGH VERY HEAVY RAINFALL IS OCCURRING WITH STORMS...MOVEMENT
APPEARS TO BE FAST ENOUGH TO REDUCE POTENTIAL FOR SERIOUS FLASH
FLOODING. IN FACT...THERE IS ENOUGH ACCELERATION IN FORWARD
MOVEMENT THAT THIS COULD BE THE EARLY STAGE OF A DERECHO. MAY BE
SOME NEW DEVELOPMENT BEHIND MAIN SYSTEM LATER TNGT AS LLJ PICKS UP
FROM THE SW...BUT MAIN SEVERE POTENTIAL IS WITH FIRST SYSTEM.
OUTFLOW IS EXPECTED TO BRING COOLER AIR ALL THE WAY SOUTH TO THE
KS AND MO BORDERS EARLY TONIGHT. THIS SHOULD BRING TEMPORARY
RELIEF FROM THE HEAT AND ALLOW EXPIRATION OF HEAT ADVISORY.
HOWEVER...NEW ADVISORY WILL LIKELY BE NEEDED TMRW AS DEVELOPING
LOW IN SD BRINGS HOT AIR BACK INTO THE AREA ON GUSTY WINDS.
FOLLOWING PASSAGE OF THE SFC LOW...CDFNT WILL MAY SOME HEADWAY
BACK SOUTH TUE NIGHT INTO WED...THEN IS FORECAST TO HANG UP IN
OUR VICINITY FOR THE REMAINDER OF THE FORECAST. THERE IS NOT
MUCH DOUBT ABOUT THE OVERALL PATTERN...WITH OUR AREA HANGING OUT
AT THE SOUTH EDGE OF THE WESTERLIES. THERE IS A LOT OF DOUBT
ABOUT THE EXACT LOCATION OF THE FRONT ON ANY GIVEN DAY...WHETHER
IT IS MOVING NORTH OR SOUTH...AND WHERE AND WHEN TO LOCATE BEST
POPS. THUS MOST OF THE FORECAST REFLECTS HOT BUT NOT EXTREME
TEMPERATURES AND POPS GENERALLY GREATER IN THE NORTH. USED
HPC FRONTAL GUIDANCE FOR GENERAL PLACEMENT OF THESE FEATURES.
&&
.AVIATION...LINE OF STRONG/SVR TSTMS MOVING RAPIDLY THROUGH
THE AREA WILL PRODUCE BRIEF VERY STRONG WINDS AND LOW VSBYS.
SHOULD BE EAST OF THE AREA BY 00Z...BUT SOLID LOOKING LINE WILL
NOT BE SAFE TO FLY THROUGH. LNK IS ON THE SOUTH EDGE OF THE
STRONG LINE...AND IT MAY BE POSSIBLE TO SKIRT IT TO THE SOUTH.
LATER TNGT THERE MAY BE SOME FOG...BUT SHOULD NOT BE DENSE AS
RETURN FLOW PICKS UP TOWARD MORNING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ050>053-065>068-
078-088>093.
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ069-079-080-090-
091.
&&
DEE/POLLACKHazardous weather outlook, Aug 12, 2:37 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 237 PM CDT SUN AUG 12 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 237 PM CDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 588 IS IN EFFECT FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST NEBRASKA UNTIL 9 PM. THIS WATCH MAINLY AFFECTS AREAS SOUTH OF A LINE FROM ORCHARD TO DECATUR. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN THREATS. DAYTIME HEATING AND A PASSING UPPER LEVEL DISTURBANCE WILL FURTHER ENHANCE DESTABILIZATION OF THE ENVIRONMENT...PARTICULARLY IN THE VICINITY OF A STALLED FRONTAL BOUNDARY EXTENDING ALONG THE NEBRASKA...KANSAS BORDER. AS THE FRONT BEGINS TO LIFT THIS EVENING...ADDITIONAL SEVERE THUNDERSTORMS WILL BE LIKELY OVER THE WATCH OUTLOOK AREA. OTHERWISE...HOT AND HUMID WEATHER WILL CONTINUE THIS AFTERNOON. A HEAT ADVISORY WILL REMAIN IN EFFECT FOR SOUTHEAST NEBRASKA AND PARTS OF SOUTHWEST IOWA WHERE HEAT INDEX VALUES WILL EXCEED 105 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA THROUGH AT LEAST MID WEEK. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105 IN SOME AREAS EACH AFTERNOON THROUGH TUESDAY. MORE THUNDERSTORMS ARE IN THE FORECAST FROM TUESDAY AFTERNOON THROUGH THURSDAY. SOME OF THE STORMS COULD BE SEVERE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. DEE
In the hours before
Local storm report, Aug 12, 5:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 PM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST OMAHA 41.26N 96.01W
08/12/2007 M58 MPH DOUGLAS NE TRAINED SPOTTER
150TH AND FORT
&&
SKLocal storm report, Aug 12, 5:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
526 PM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND GST 3 N BLAIR 41.59N 96.14W
08/12/2007 E60 MPH WASHINGTON NE BROADCAST MEDIA
&&
SKLocal storm report, Aug 12, 5:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
528 PM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG MISSOURI VALLEY 41.56N 95.90W
08/12/2007 HARRISON IA LAW ENFORCEMENT
60 MPH WINDS CAUSED TREE DOWN ONTO POWER LINES
&&
SKLocal storm report, Aug 12, 5:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
530 PM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST 1 S YUTAN 41.23N 96.40W
08/12/2007 E60 MPH SAUNDERS NE AMATEUR RADIO
&&
SKLocal storm report, Aug 12, 5:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
531 PM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND GST 3 N BLAIR 41.59N 96.14W
08/12/2007 E60 MPH WASHINGTON NE BROADCAST MEDIA
&&
SKLocal storm report, Aug 12, 5:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
532 PM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST WAHOO 41.22N 96.62W
08/12/2007 M68 MPH SAUNDERS NE BROADCAST MEDIA
&&
SKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:04 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 46 min |
| Aug 12, 2:42 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 44 min |
| Aug 12, 3:15 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 60 min |
| Aug 12, 3:41 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 48 min |
| Aug 12, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 48 min |
| Aug 12, 3:57 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 48 min |
| Aug 12, 4:01 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 44 min |
| Aug 12, 4:05 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 55 min |
| Aug 12, 4:25 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 35 min |
| Aug 12, 4:27 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 22 min |
| Aug 12, 4:28 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 47 min |
| Aug 12, 4:36 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 54 min |
| Aug 12, 4:46 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 44 min |
| Aug 12, 4:50 PM CDT | Flash Flood Warning | OAX | Cuming | 115 min |
| Aug 12, 4:53 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 35 min |
| Aug 12, 4:56 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 34 min |
| Aug 12, 5:13 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 47 min |
| Aug 12, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 36 min |
| Aug 12, 5:28 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 32 min |
| Aug 12, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 25 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.